Ohio, 2025Flash Flooding and Flooding in Ohio, February 16, 2025
February 16, 2025 · NWS ILN · 18 events in 6 counties and zones
A low pressure system brought heavy rainfall to the region as it moved through the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system brought heavy rainfall to the region as it moved through the Ohio Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 16, 12:46 AM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Feb 16, 12:46 AM EST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1246 AM EST Sun Feb 16 2025
.SYNOPSIS...
A strengthening area of low pressure will approach from the
southwest and will then cross northeast through the area tonight
into Sunday. Rain may be heavy at times ahead of the low with
colder air, gusty winds and some snow occurring on the back side
of the low on Sunday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Rainfall through 10 PM across parts of the Flood Watch area have
already exceeded 1" in many spots, particularly in the Tri-State
into SE IN and N KY. In accordance with observations and latest
near-term hi-res data, have expanded the Flood Watch a tier of
counties to the N stretching from Butler Co to Fairfield Cos in
OH. There is a signal for 2-2.25 additional inches of rain
within this axis still to come through about 5 AM, which
undoubtedly will be a cause for concern for high water across
the current watch area, particularly near streams, creeks, and
rivers. This may lead to overland flooding, and eventually the
potential flooding of creeks, streams, and main stem rivers,
which would likely persist well after the rain comes to an end.
As the system deepens, the pressure gradient will tighten, and
eventually much colder air to our northwest will begin to filter
into the area. Guidance continues to show an area of
deformation developing on the back side of the low. This focus
will be where rain transitions over to a period of snow, which
is expected to occur from west to east from late tonight into
Sunday. Have continued the Winter Weather Advisories for parts
of our western CWFA where snow amounts will range from 1 to 3
inches. With winds increasing, the slushy snow will likely
freeze as temperatures drop below freezing by/after mid-morning,
so this could pose travel hazards on untreated surfaces. Lows
tonight will range from the upper 20s northwest to the upper 40s
southeast.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
Precipitation will change over to snow during the morning from
west to east as the low continues to deepen and tracks northeast
of the region. Again, snowfall amounts will range from 1 to 4
inches (highest in west central Ohio) in the Advisory area. With
a tight pressure gradient and some mixing, winds may gust up to
40 mph, which will lower visibilities in the falling snow. By
afternoon, synoptic scale forcing precipitation will transition
over to scattered snow showers and flurries as CAA continues,
producing steepening lapse rates as the colder air flows over
the Great Lakes. There could be some minor accumulations with
the snow showers as they will be convective in nature.
Temperatures will fall during the day.
A few snow showers/flurries will linger into Sunday night until
deeper moisture and forcing eventually shift to the north and
east. Surface high pressure to our west will be building east
toward our region. Lows will range from the single digits
northwest to the upper teens southeast. Winds will be diminish,
but they will still be strong enough to produce some cold wind
chills by Monday morning. These will range from near -10
northwest to the single digits southeast.
On Monday, Arctic high pressure will continue to build
southeast into our region. CAA clouds will linger in the east
with some increase in clouds streaming in from the west. Highs
will range from the mid teens north to the mid/upper 20s far
south.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
On Monday evening, a generally zonal flow pattern will exist
across much of the CONUS. The Ohio Valley will be on the
southeastern periphery of a large area of high pressure, which
will be centered over southern Saskatchewan. Over the following
couple days, this high will drift into the plains states,
weakening somewhat as it does. Regardless of its strength, it
will be associated with a very cold air mass, even on its
southeastern and eastern extent in the ILN CWA. High
temperatures are expected to remain well below normal, and below
freezing, through the end of the week and likely into the
weekend.
The main chance for precipitation this coming week will be
during a stretch from Tuesday night through Thursday morning,
with the greatest chances appearing to be during the first part
of Wednesday. There may actually be two separate waves moving
eastward through the quick upper flow, with additional snow
persisting into Thursday morning. With cold temperatures, snow
ratios may be high, but the transient and quick-moving forcing
is keeping confidence low in any significant accumulations.
There is definitely the potential for a couple inches, and maybe
an outside chance at some higher numbers, but mesoscale details
and the exact track of the shortwave(s) will still need some
refinement in future forecasts.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Although CIGs are somewhat variable across the area, LIFR CIGs
will prevail through at least the first half of the TAF period,
with steady widespread RA area-wide. Prevailing VSBYs will
generally be MVFR, although there will be patches of heavy RA
for KCVG/KLUK/KILN through 09z, which could lead to brief IFR
VSBYs once again. RA intensity will decrease between about
09z-12z locally before a narrow band of mixed wintry precip,
which will quickly change to SN, pivots to the E through the
area between 12z-16z. There will be a brief/narrow window for
steady moderate to locally heavy SN, which will last for no
longer than ~2 hours at any one location. LIFR to VLIFR VSBYs
will once again be possible during this narrow band of SN before
returning to prevailing VFR for the afternoon.
The banded SN will pivot quickly to the E of the local area by
the afternoon, with ISO/SCT SHSN and flurries developing and
becoming more widespread for the remainder of the period in the
CAA regime. Brief VSBY restrictions can be expected yet again in
the most persistent and heaviest SHSN activity, but coverage
will be ISO/SCT at best.
Prevailing CIGs will transition from LIFR to IFR past 15z,
eventually going to MVFR for the afternoon. Light N winds at
5-10kts will increase abruptly as the sfc low goes by to the E
in the several hour period around daybreak. NW winds at
15-20kts, with gusts to 25-35kts, are expected past 12z-15z,
continuing through the afternoon. Winds will go more out of the
WNW after 00z, slowly subsiding to 10-15kts, with gusts to
20-25kts, past 03z.
OUTLOOK...MVFR CIGs will persist into Monday. MVFR to IFR
conditions are possible again on Wednesday into Wednesday night.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Winter Weather Advisory from 4 AM early this morning to 7 PM
EST this evening for OHZ034-035-042-043-060.
Winter Weather Advisory from 7 AM this morning to 7 PM EST
this evening for OHZ026-044>046-051>053-061-062-070>072-
077-078.
Flood Watch through this afternoon for OHZ063>065-070>074-
077>082-088.
KY...Winter Weather Advisory from 7 AM this morning to 7 PM EST
this evening for KYZ089>096.
Flood Watch through this afternoon for KYZ089>100.
IN...Winter Weather Advisory from 4 AM early this morning to 7 PM
EST this evening for INZ050-058-059.
Winter Weather Advisory from 7 AM this morning to 7 PM EST
this evening for INZ066-073>075-080.
Flood Watch through this afternoon for INZ073>075-080.
&&
SYNOPSIS...Hickman
NEAR TERM...KC/Hickman
SHORT TERM...Hickman
LONG TERM...Hatzos
AVIATION...KCHazardous weather outlook, Feb 15, 9:04 PM EST, 5 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
904 PM EST Sat Feb 15 2025
INZ050-058-059-OHZ034-035-042-043-060-170215-
Wayne-Fayette-Union-Mercer-Auglaize-Darke-Shelby-Preble-
904 PM EST Sat Feb 15 2025
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST
SUNDAY...
This Hazardous Weather Outlook is for east central Indiana and west
central Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report snow accumulations to the
National Weather Service.
INZ066-OHZ026-044>046-051>053-061-062-170215-
Franklin-Hardin-Logan-Union-Delaware-Miami-Champaign-Clark-
Montgomery-Greene-
904 PM EST Sat Feb 15 2025
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST
SUNDAY...
This Hazardous Weather Outlook is for southeast Indiana, central
Ohio and west central Ohio.
.DAY ONE...Tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report snow accumulations to the
National Weather Service.
INZ073>075-080-KYZ089>096-OHZ070>072-077-078-170215-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Butler-Warren-Clinton-Hamilton-
Clermont-
904 PM EST Sat Feb 15 2025
...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST
SUNDAY...
This Hazardous Weather Outlook is for southeast Indiana, northern
Kentucky and southwest Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report flooding and snow
accumulations to the National Weather Service.
OHZ054>056-170215-
Madison-Franklin-Licking-
904 PM EST Sat Feb 15 2025
This Hazardous Weather Outlook is for central Ohio.
.DAY ONE...Tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
KYZ097>100-OHZ063>065-073-074-079>082-088-170215-
Bracken-Robertson-Mason-Lewis-Fayette-Pickaway-Fairfield-Ross-
Hocking-Brown-Highland-Adams-Pike-Scioto-
904 PM EST Sat Feb 15 2025
...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...
This Hazardous Weather Outlook is for northeast Kentucky, northern
Kentucky, central Ohio, south central Ohio and southwest Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report flooding to the National
Weather Service.
In the hours before
Local storm report, Feb 15, 10:54 PM EST, 3 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1054 PM EST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM Flood 2 SSW Napoleon 39.18N 85.34W
02/15/2025 Ripley IN Emergency Mngr
Old Michigan Road flooded over.
&&Local storm report, Feb 15, 11:32 PM EST, 2 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1132 PM EST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 PM Flood 3 SSW Osgood 39.10N 85.32W
02/15/2025 Ripley IN Emergency Mngr
CR300W/West Hopewell Road flooded over.
&&Local storm report, Feb 16, 12:57 AM EST, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1257 AM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM Flash Flood 3 S Lewisburg 38.51N 83.76W
02/16/2025 Mason KY 911 Call Center
Moving water over Mill Creek Road near
Kentucky Highway 11.
1250 AM Flash Flood 4 S Lewisburg 38.50N 83.76W
02/16/2025 Mason KY 911 Call Center
Moving water over Helena Road.
&&Local storm report, Feb 16, 1:01 AM EST, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
101 AM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM Flash Flood 3 W Lewisburg 38.55N 83.82W
02/16/2025 Mason KY Emergency Mngr
Photos show moving water over Old Sardis
Pike.
&&
NMLocal storm report, Feb 16, 1:41 AM EST, 29 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
141 AM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 AM Flash Flood 5 E Tollesboro 38.59N 83.49W
02/16/2025 Lewis KY Public
Manley Hollow has water across the road
about 2 miles back from the AA side.
&&
NMLocal storm report, Feb 16, 2:08 AM EST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
208 AM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 AM Flash Flood 2 NNE Sunman 39.27N 85.08W
02/16/2025 Ripley IN Emergency Mngr
Water flowing over East County Road 1300
North.
&&
NMFlash Flood, Adams
- When
- February 16, 2:10 AM EST to 4:10 AM EST
- Where
- Adams County, 0.69 mi N of Bentonville to 0.86 mi N of Bentonville
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 38.760, -83.600
State Route 41 was closed at Kimberly Drive due to water flowing over the roadway.
Flash Flood, Adams
- When
- February 16, 2:10 AM EST to 3:10 AM EST
- Where
- Adams County, 2.84 mi NNW of Jones Corner to 2.76 mi NNW of Jones Corner
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 38.858, -83.321
A swift water rescue was needed for a camper that was surrounded by fast moving water on Pauline Miller Road.
Flash Flood, Scioto
- When
- February 16, 2:30 AM EST to 3:30 AM EST
- Where
- Scioto County, 2.12 mi NE of Madison to 2.1 mi NE of Madison
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 38.890, -82.770
State Route 139 was closed at White Gravel-McDaniel Road due to fast moving water over the roadway.
Flood, Scioto
- When
- February 16, 3:30 AM EST to 5:30 AM EST
- Where
- Scioto County, 1.7 mi S of Rushtown to 1.82 mi WSW of Rushtown
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.806, -83.015
State Route 104 was closed from State Route 73 to near Rushtown due to high water.
Flood, Scioto
- When
- February 16, 4:00 AM EST to 6:00 AM EST
- Where
- Scioto County, 0.88 mi SE of South Webster to 0.82 mi NNE of Bloom Jct
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.810, -82.710
State Route 140 was closed due to high water.
Flood, Scioto
- When
- February 16, 4:00 AM EST to 6:00 AM EST
- Where
- Scioto County, New Boston to 1.35 mi NNE of New Boston
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 38.750, -82.930
The southbound lane of U.S. 52 East was closed due to high water.
Flood, Scioto
- When
- February 16, 4:00 AM EST to 6:00 AM EST
- Where
- Scioto County, 0.69 mi N of New Boston to 0.73 mi N of New Boston
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 38.760, -82.930
Lakeview Avenue was closed due to high water.
Flood, Scioto
- When
- February 16, 4:00 AM EST to 6:00 AM EST
- Where
- Scioto County, 1.08 mi W of Rarden to 2.14 mi WNW of Rarden
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.920, -83.250
State Route 73 was closed due to high water near Rarden.
Flood, Scioto
- When
- February 16, 4:30 AM EST to 6:30 AM EST
- Where
- Scioto County, 7.03 mi WNW of Camp Oyo to 6.84 mi WNW of Camp Oyo
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.760, -83.270
State Route 125 was closed due to high water.
Flood, Highland
- When
- February 16, 5:00 AM EST to 7:00 AM EST
- Where
- Highland County, 1.6 mi WSW of Boston to 1.31 mi SW of Boston
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.210, -83.547
Clear Creek Road was closed due to high water.
Flood, Warren
- When
- February 16, 6:00 AM EST to 8:00 AM EST
- Where
- Warren County, 1.33 mi NW of Lebanon to 1.82 mi NE of Lebanon
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.445, -84.216
High water was reported on several roads in the Lebanon area.
Flood, Clinton
- When
- February 16, 6:00 AM EST to 8:00 AM EST
- Where
- Clinton County, 0.53 mi E of Westboro to 2.38 mi SE of Midland
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.280, -83.910
High water was reported on Jonesboro and Hales Branch Roads.
Flood, Scioto
- When
- February 16, 6:00 AM EST to 8:00 AM EST
- Where
- Scioto County, 2.19 mi WSW of Otway to 2.14 mi SW of Otway
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.860, -83.219
State Route 348 was closed due to high water.
Flash Flood, Scioto
- When
- February 16, 6:30 AM EST to 7:30 AM EST
- Where
- Scioto County, 6.46 mi WNW of Camp Oyo to 6.72 mi WNW of Camp Oyo
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 38.750, -83.263
A slab bridge was partially washed away along Upper Twin Creek-Rocky Fork Road.
Flood, Scioto
- When
- February 16, 7:30 AM EST to 9:30 AM EST
- Where
- Scioto County, 1.08 mi W of Rarden to 1.55 mi W of Rarden
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 38.920, -83.250
High water was reported on Hazelbaker Road.
Flood, Pike
- When
- February 16, 1:30 PM EST to 3:30 PM EST
- Where
- Pike County, 1.48 mi S of Givens to 1.43 mi SSW of Givens
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.029, -82.922
High water was reported on Bobo and Germany Roads near Big Beaver Creek.
Flood, Pike
- When
- February 16, 1:30 PM EST to 3:30 PM EST
- Where
- Pike County, 0.87 mi NW of Idaho to 0.88 mi NE of Idaho
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.090, -83.140
High water was reported on State Route 124 near State Route 772.
Flood, Pike
- When
- February 16, 1:30 PM EST to 3:30 PM EST
- Where
- Pike County, 0.54 mi E of Elm Grove to 0.31 mi ESE of Elm Grove
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.050, -83.160
High water was reported on Chenoweth Fork Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, February 16, 20251 death · $415,000 · EF1 · 145 events
- High Wind in Pennsylvania, February 16 to 17, 20251 death · 56 kt wind · 10 events
- Cold in Nebraska, February 16, 20251 death · 1 event
- Lake-Effect Snow and High Wind in New York, February 16 to 19, 20251 injured · $2.3 million · 56 kt wind · 5 events
- Avalanche and High Wind in Virginia, February 16, 2025$300,000 · 60 kt wind · 27 events
- Damaging Winds in North Carolina, February 16, 2025$156,000 · 53 kt wind · 25 events
- Damaging Wind in Maryland, February 16, 2025$250,000 · 76 kt wind · 1 event
- Blizzard and High Wind in Pennsylvania, February 16 to 17, 20251 injured · $59,000 · 56 kt wind · 17 events
- High Wind in North Carolina, February 16, 2025$108,000 · 60 kt wind · 9 events
- Lake-Effect Snow and High Wind in New York, February 16 to 18, 20252 injured · 50 kt wind · 30 events
- Damaging Winds and Strong Wind in North Carolina, February 16, 2025$60,000 · 50 kt wind · 6 events
- Extreme Cold in North Dakota, February 16 to 19, 202536 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1229944, 1231544, 1231545, 1231548, 1231547, 1231552, 1231553, 1231554, 1231555, 1231551, 1231549, 1231550, 1231556, 1231546, 1231557, 1231558, 1231559, 1231560.